Format

Send to

Choose Destination
Arch Iran Med. 2011 May;14(3):204-5. doi: 011143/AIM.0013.

Bell's palsy associated with chronic HCV infection before and during peginterferon alfa and ribavirin therapy.

Author information

1
Digestive Disease Research Center, Shariati Hospital, Tehran University of Medical Sciences, Tehran, Iran.

Abstract

Neuropsychiatric side effects of peg interferon-α (PEG-IFN-α) therapy consist of a large spectrum of symptoms. Organic personality syndrome, organic affective syndrome, psychotic manifestations and seizures are more common side effects of PEG-IFN-α whereas cranial neuropathy and movement disorders are less common. Bell's palsy is often idiopathic, but has been linked to some viral infections, particularly with herpes viruses. Other infections, such as human immunodeficiency virus infection and Lyme disease, may also lead to idiopathic facial paralysis. Neither acute nor chronic Hepatitis C infection has been implicated previously in Bell's palsy, but PEG-IFN-α may play a role. Two patients with CHC who developed Bell's palsy before and during treatment with PEG-IFN-α and Ribavirin are presented here.

PMID:
21529112
DOI:
011143/AIM.0013
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Academy Of Medical Sciences of I.R. of Iran
Loading ...
Support Center